A member asked:

Have hashimoto and keep going from hypo to hyper in short period of time on synthroid (thyroxine) and all associated symptoms. what is best medication for this?

A doctor has provided 1 answer
Dr. Shabbir Hossain answered

Specializes in Internal Medicine

Tricky situation: Hashimotos in the beginning can be tricky and frustrating. Basically, since antibodies are attacking your thyroid a few things can happen. In the short run, the inflammation can result in extra thyroid hormone spilling into your blood, causing hyperthyroidism. Long term, the inflammation, results in lost of thyroid function and you become hypothyroid. Lots of fluctuations in between.

Answered 1/27/2017

5.9k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...